Blood Pressure Home > Atacand and Weight Gain
There are several possible side effects of Atacand, and weight gain does not appear to be one of them. If you experience a gradual weight gain while on Atacand, it is suggested that you eat a heart-healthy diet, exercise several days a week, and limit alcohol consumption. If you notice a weight gain of more than three to five pounds in a week, it may be a possible sign of congestive heart failure, and you should consult a healthcare provider.
Atacand and Weight Gain: An OverviewThere are a number of possible side effects with Atacand® (candesartan cilexetil). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials where Atacand was extensively studied and its side effects were documented.
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, if you have unexplained rapid weight gain, shortness of breath, or swelling of the feet, ankles, or legs, contact your healthcare provider (see Symptoms of Congestive Heart Failure for more symptoms).
Understanding Clinical TrialsBefore medications are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people not given the medicine. In these studies, side effects are always documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Atacand, gradual weight gain was not reported as either a common or a rare side effect.